Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 8, 2021, 8:18 PM EDT for Dawson County, Lumpkin County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2021, 8:18 PM EDT (00:18 UTC)
- Expired
- Jun 8, 2021, 8:45 PM EDT
- In force
- 27 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
Counties Dawson County, GA, Lumpkin County, GA
The radar
The Atlanta radar (KFFC), 139 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -226 J/kg
- Mixed-layer LCL
- 1031 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- -101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
519
WWUS82 KFFC 090018
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
818 PM EDT Tue Jun 8 2021
GAZ014-015-090045-
Dawson GA-Lumpkin GA-
818 PM EDT Tue Jun 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR DAWSON AND SOUTHERN LUMPKIN
COUNTIES UNTIL 845 PM EDT...
At 818 PM EDT...a strong thunderstorm was over McKee, or over
Dawsonville...moving north at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dahlonega, Dawsonville, Dougherty, Len Foote Hike Inn, Black Gap
Shelter, Auraria, Nimblewill, McKee and Juno.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3461 8407 3455 8391 3435 8405 3441 8426
3460 8421 3461 8421 3462 8420 3461 8419
3460 8419 3462 8418
TIME...MOT...LOC 0018Z 198DEG 13KT 3445 8414
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 8, 7:58 PM EDT, 20 minutes earlier.
Area forecast discussion, Jun 8, 7:58 PM EDT, 20 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 758 PM EDT Tue Jun 8 2021 ...Updated for 00z Aviation Discussion... && .PREV DISCUSSION... /Issued 258 PM EDT Tue Jun 8 2021/ SHORT TERM /Tonight through Wednesday Night/... The upper level low slowly weakens as it shifts east across the southern Ohio Valley through the forecast period, while the southeast remains on the west side of surface high pressure. This pattern will keep good moisture across the area with PWATs of 1.5-2 inches this afternoon and again tomorrow. With mostly sunny skies expect the diurnally driven convection to increase in coverage through early this evening and wind down after sunset. Overnight low clouds will develop across the area by sunrise, however do not expect that they will linger as long as they did yesterday or today. With good heating tomorrow, the better chances for convection will be across north Georgia in proximity to the upper low. Have stayed close to guidance temperatures through the period. Atwell LONG TERM /Thursday through Tuesday/... An abnormally moist extended period is begrudgingly expected for the forecast area as PWATs should run between 1.5-2 inches until early next week. This is roughly a quarter to three quarters above the climatological average for this time of year as the Bermuda High over the Atlantic advects the tropical Gulf airmass over the eastern CONUS. This invasive warm, moist airmass will litter the forecast area in scattered to widespread showers and thunderstorms each day through the extended. Higher chances will be likely in North Georgia through the end of the week with as a little added support from a weak mid-level trough before it kicks out over the weekend. Highs will remain in the upper 80s and low 90s, with morning lows capped by dewpoints around 70 degrees with patchy fog possible anywhere rain fell the day before. Thiem && .AVIATION... 00Z Update... Scattered storms are underway across north and central GA this evening. Have a TEMPO for all sites until 02z for TSRA with gusts of 20-30 kts possible. The SHRA and TSRA should largely come to end by 06z with winds becoming calm to light and variable overnight. Will likely see a period of MVFR cigs between 08z and 13z at KATL, other metro sites, and AHN with periods of IFR cigs possible. After 16z Wednesday, winds will become SW at 5-8 kts. //ATL Confidence...00Z Update... Medium confidence on timing and coverage of IFR cigs in the morning. Medium to high confidence on all other elements. Martin && .PRELIMINARY POINT TEMPS/POPS... Athens 68 88 69 90 / 40 40 20 50 Atlanta 69 87 71 88 / 40 40 20 50 Blairsville 64 81 64 81 / 40 60 40 80 Cartersville 68 85 69 86 / 40 50 30 70 Columbus 69 90 71 92 / 40 40 10 30 Gainesville 68 85 69 86 / 40 50 30 60 Macon 68 92 69 94 / 40 40 20 20 Rome 69 85 70 86 / 40 50 30 70 Peachtree City 67 88 69 89 / 40 40 20 50 Vidalia 71 90 72 92 / 50 50 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Martin LONG TERM....Thiem AVIATION...Martin
Hazardous weather outlook, Jun 8, 11:53 AM EDT, 8 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1153 AM EDT Tue Jun 8 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-091600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1153 AM EDT Tue Jun 8 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms are expected, primarily this afternoon and evening. Locally heavy rain, frequent lightning, and gusty winds will be the primary threats with the stronger storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... There will be chances for thunderstorms each day through Monday, mainly during the afternoon and evening hours. A few strong to severe thunderstorms cannot be ruled out on any of these days; however, no organized or widespread severe weather is expected. The primary threat from any thunderstorms will be frequent lightning, gusty winds and brief heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Local storm report, Jun 8, 7:20 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
720 PM EDT TUE JUN 08 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG AMERICUS 32.07N 84.23W
06/08/2021 SUMTER GA 911 CALL CENTER
WIRES WERE REPORTED DOWN ON FORREST STREET.
&&
EVENT NUMBER FFC2100391
RWILLISSpecial weather statement, Jun 8, 7:24 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
724 PM EDT Tue Jun 8 2021
GAZ046-055>057-090000-
Rockdale GA-Clayton GA-Spalding GA-Henry GA-
724 PM EDT Tue Jun 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROCKDALE...
SOUTHEASTERN CLAYTON...NORTHEASTERN SPALDING AND HENRY COUNTIES UNTIL
800 PM EDT...
At 724 PM EDT...a strong thunderstorm was over Lovejoy, or near
McDonough...moving northeast at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
McDonough, Stockbridge, Hampton, Lovejoy, Sunny Side, Lake Spivey,
Blacksville, Richardson Park, Hidden Valley Park, Atlanta Motor
Speedway, Flippen, Kelleytown, Eagles Landing and Bonanza.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3364 8421 3361 8407 3354 8403 3352 8405
3352 8404 3350 8403 3349 8403 3350 8402
3349 8401 3332 8425 3340 8438
TIME...MOT...LOC 2324Z 220DEG 21KT 3344 8426
WIND...40MPHSpecial weather statement, Jun 8, 7:39 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
739 PM EDT Tue Jun 8 2021
GAZ014-015-022-023-090015-
Hall GA-Dawson GA-Forsyth GA-Lumpkin GA-
739 PM EDT Tue Jun 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR HALL...SOUTHEASTERN DAWSON...
NORTHEASTERN FORSYTH AND SOUTHEASTERN LUMPKIN COUNTIES UNTIL 815 PM
EDT...
At 739 PM EDT...a strong thunderstorm was near War Hill Park, or near
Gainesville...moving northeast at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Gainesville, Oakwood, Lula, Chestatee, Murrayville and War Hill Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3424 8382 3427 8403 3449 8399 3446 8383
3439 8367
TIME...MOT...LOC 2339Z 210DEG 13KT 3431 8392
WIND...40MPHSpecial weather statement, Jun 8, 7:41 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
741 PM EDT Tue Jun 8 2021
GAZ013-014-021-022-090015-
Dawson GA-Cherokee GA-Forsyth GA-Pickens GA-
741 PM EDT Tue Jun 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAWSON...
NORTHEASTERN CHEROKEE...NORTHWESTERN FORSYTH AND SOUTHEASTERN PICKENS
COUNTIES UNTIL 815 PM EDT...
At 741 PM EDT...a strong thunderstorm was near Lathemtown, or 11
miles northeast of Canton...moving northeast at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Ball Ground, Lathemtown, Reavis Mountain and Hollis Lathem Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3424 8429 3428 8439 3444 8432 3445 8421
3438 8415
TIME...MOT...LOC 2341Z 212DEG 9KT 3431 8431
WIND...40MPHSpecial weather statement, Jun 8, 8:11 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
811 PM EDT Tue Jun 8 2021
GAZ011-012-019-090045-
Chattooga GA-Gordon GA-Floyd GA-
811 PM EDT Tue Jun 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHATTOOGA...WESTERN
GORDON AND NORTHEASTERN FLOYD COUNTIES UNTIL 845 PM EDT...
At 811 PM EDT...a strong thunderstorm was near Armuchee, or near
Rome...moving northeast at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Rome, Calhoun, Plainville, Shannon, Pinson, Oostanaula, Subligna,
Sugar Valley, Tidings, Armuchee, Everett Springs and Lake Marvin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3457 8522 3459 8503 3447 8494 3439 8500
3439 8501 3438 8501 3423 8512 3429 8532
TIME...MOT...LOC 0011Z 205DEG 17KT 3434 8519
WIND...40MPHSpecial weather statement, Jun 8, 8:18 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
818 PM EDT Tue Jun 8 2021
GAZ014-015-090045-
Dawson GA-Lumpkin GA-
818 PM EDT Tue Jun 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR DAWSON AND SOUTHERN LUMPKIN
COUNTIES UNTIL 845 PM EDT...
At 818 PM EDT...a strong thunderstorm was over McKee, or over
Dawsonville...moving north at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dahlonega, Dawsonville, Dougherty, Len Foote Hike Inn, Black Gap
Shelter, Auraria, Nimblewill, McKee and Juno.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3461 8407 3455 8391 3435 8405 3441 8426
3460 8421 3461 8421 3462 8420 3461 8419
3460 8419 3462 8418
TIME...MOT...LOC 0018Z 198DEG 13KT 3445 8414
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 8:11 PM EDT | Special Weather Statement | FFC | Floyd | 34 min |
| Jun 8, 8:20 PM EDT | Special Weather Statement | FFC | White | 25 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.